Error message

Deprecated function: The each() function is deprecated. This message will be suppressed on further calls in theme_biblio_custom() (line 367 of /home/ajphs/public_html/sites/all/modules/biblio/includes/biblio_theme.inc).

Challenge of Deep Vein Thrombolysis in a Patient on Rifampicin for Pulmonary Tuberculosis

Asian Journal of Pharmaceutical and Health Sciences,2012,2,2,310-311.
Published:May 2012
Type:Case Report
Authors:
Author(s) affiliations:

Dharitri Goswami1*, Shantanu Das2

1Medical Intensive Care Unit, The Misson's Hospital, Street name: Iman Kalyan Sarani, Durgapur, West Bengal, India. 

2Director, Medical Intensive Care Unit; The Misson's Hospital; Durgapur, West Bengal, India.

Abstract:

Administration of rifampin concomitantly with drugs that undergo biotransformation through cytochrome P-450 pathway can accelerate elimination of coadministered drugs. This short case report provides an evidence of rifampicin-warfarin interaction, both of which are metabolized through cytochrome P-450 enzymes in the liver. This finding is significant to emphasize upon the need for vigilant monitoring to achieve the desired anticoagulation effect of warfarin in a patient already on long-term rifampicin, and the dose of warfarin may have to be greatly increased to achieve the desired therapeutic effect.

Venous Doppler image showing extensive deep vein thrombosis